Advertisement

Decay estimates for evolutionary equations with fractional time-diffusion

  • Serena DipierroEmail author
  • Enrico Valdinoci
  • Vincenzo Vespri
Article
  • 20 Downloads

Abstract

We consider an evolution equation whose time-diffusion is of fractional type, and we provide decay estimates in time for the \(L^s\)-norm of the solutions in a bounded domain. The spatial operator that we take into account is very general and comprises classical local and nonlocal diffusion equations.

Keywords

Fractional diffusion Parabolic equations Decay of solutions in time with respect to Lebesgue norms 

Mathematics Subject Classification

26A33 34A08 35K90 47J35 58D25 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Notes

References

  1. 1.
    N. Abatangelo, E. Valdinoci, A notion of nonlocal curvature. Numer. Funct. Anal. Optim. 35 (2014), no. 7-9, 793–815.MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    N. Abatangelo, E. Valdinoci, Getting acquainted with the fractional Laplacian. Springer INdAM Ser., Springer, Cham, 2019.Google Scholar
  3. 3.
    E. Affili, E. Valdinoci, Decay estimates for evolution equations with classical and fractional time-derivatives. J. Differential Equations, in press.  https://doi.org/10.1016/j.jde.2018.09.031.
  4. 4.
    M. Allen, Uniqueness for weak solutions of parabolic equations with a fractional time derivative. Contemporary Mathematics, in press.Google Scholar
  5. 5.
    M. Allen, L. Caffarelli, A. Vasseur, A parabolic problem with a fractional time derivative. Arch. Ration. Mech. Anal. 221 (2016), no. 2, 603–630.MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    W. Arendt, J. Prüss, Vector-valued Tauberian theorems and asymptotic behavior of linear Volterra equations. SIAM J. Math. Anal. 23 (1992), no. 2, 412–448.MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    A. Atangana, A. Kilicman, On the generalized mass transport equation to the concept of variable fractional derivative. Math. Probl. Eng. 2014, Art. ID 542809, 9 pp.Google Scholar
  8. 8.
    B. Barrios, A. Figalli, E. Valdinoci, Bootstrap regularity for integro-differential operators and its application to nonlocal minimal surfaces. Ann. Sc. Norm. Super. Pisa Cl. Sci. (5) 13 (2014), no. 3, 609–639.MathSciNetzbMATHGoogle Scholar
  9. 9.
    A. H. Bhrawy, M. A. Zaky, An improved collocation method for multi-dimensional space-time variable-order fractional Schrödinger equations. Appl. Numer. Math. 111 (2017), 197–218.MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    C. Bucur, E. Valdinoci, Nonlocal diffusion and applications. Lecture Notes of the Unione Matematica Italiana, 20. Springer, [Cham]; Unione Matematica Italiana, Bologna, 2016. xii+155 pp.Google Scholar
  11. 11.
    X. Cabré, M. M. Fall, J. Solà-Morales, T. Weth, Curves and surfaces with constant nonlocal mean curvature: Meeting Alexandrov and Delaunay. J. Reine Angew. Math., in press.  https://doi.org/10.1515/crelle-2015-0117.
  12. 12.
    X. Cabré, J. Serra, An extension problem for sums of fractional Laplacians and \(1\) -D symmetry of phase transitions. Nonlinear Anal. 137 (2016), 246–265.MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    L. Caffarelli, J.-M. Roquejoffre, O. Savin, Nonlocal minimal surfaces. Comm. Pure Appl. Math. 63 (2010), no. 9, 1111–1144.MathSciNetzbMATHGoogle Scholar
  14. 14.
    M. Caputo, Linear Models of Dissipation whose \( Q\) is almost Frequency Independent-II. Geoph. J. Intern. 13 (1967), no. 5, 529–539.CrossRefGoogle Scholar
  15. 15.
    A. Chambolle, M. Morini, M. Ponsiglione, A nonlocal mean curvature flow and its semi-implicit time-discrete approximation. SIAM J. Math. Anal. 44 (2012), no. 6, 4048–4077.MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    A. Chambolle, M. Novaga, B. Ruffini, Some results on anisotropic fractional mean curvature flows. Interfaces Free Bound. 19 (2017), no. 3, 393–415.MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    M. Chen, W. Deng, A second-order accurate numerical method for the space-time tempered fractional diffusion-wave equation. Appl. Math. Lett. 68 (2017), 87–93.MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    T. Chen, W. Liu, An anti-periodic boundary value problem for the fractional differential equation with a \(p\) -Laplacian operator. Appl. Math. Lett. 25 (2012), no. 11, 1671–1675.MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    E. Cinti, C. Sinestrari, E. Valdinoci, Neckpinch singularities in fractional mean curvature flows. Proc. Amer. Math. Soc. 146 (2018), no. 6, 2637–2646.MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    G. Ciraolo, A. Figalli, F. Maggi, M. Novaga, Rigidity and sharp stability estimates for hypersurfaces with constant and almost-constant nonlocal mean curvature. J. Reine Angew. Math. 741 (2018), 275–294.MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Ph. Clément, J. A. Nohel, Abstract linear and nonlinear Volterra equations preserving positivity. SIAM J. Math. Anal. 10 (1979), no. 2, 365–388.MathSciNetCrossRefzbMATHGoogle Scholar
  22. 22.
    Ph. Clément, J. A. Nohel, Asymptotic behavior of solutions of nonlinear Volterra equations with completely positive kernels. SIAM J. Math. Anal. 12 (1981), no. 4, 514–535.MathSciNetCrossRefzbMATHGoogle Scholar
  23. 23.
    M. Cozzi, T. Passalacqua, One-dimensional solutions of non-local Allen–Cahn-type equations with rough kernels. J. Differential Equations 260 (2016), no. 8, 6638–6696.MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    J. Dávila, M. del Pino, S. Dipierro, E. Valdinoci, Nonlocal Delaunay surfaces. Nonlinear Anal. 137 (2016), 357–380.MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    A. De Pablo, F. Quirós, A. Rodríguez, J. L. Vázquez, A fractional porous medium equation. Adv. Math. 226 (2011), no. 2, 1378–1409.MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    A. De Pablo, F. Quirós, A. Rodríguez, J. L. Vázquez, A general fractional porous medium equation. Comm. Pure Appl. Math. 65 (2012), no. 9, 1242–1284.MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    E. DiBenedetto, J. M. Urbano, V. Vespri, Current issues on singular and degenerate evolution equations. Evolutionary equations. Vol. I, 169–286, Handb. Differ. Equ., North-Holland, Amsterdam, 2004.Google Scholar
  28. 28.
    A. Di Castro, T. Kuusi, G. Palatucci, Nonlocal Harnack inequalities. J. Funct. Anal. 267 (2014), no. 6, 1807–1836.MathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    S. Dipierro, E. Valdinoci, Nonlocal minimal surfaces: interior regularity, quantitative estimates and boundary stickiness. Recent developments in nonlocal theory, 165–209, De Gruyter, Berlin, 2018.Google Scholar
  30. 30.
    M. A. Ezzat, A. S. El Karamany, Fractional order heat conduction law in magneto-thermoelasticity involving two temperatures. Z. Angew. Math. Phys. 62 (2011), no. 5, 937–952.MathSciNetCrossRefzbMATHGoogle Scholar
  31. 31.
    A. Farina, E. Valdinoci, Regularity and rigidity theorems for a class of anisotropic nonlocal operators. Manuscripta Math. 153 (2017), no. 1-2, 53–70.MathSciNetCrossRefzbMATHGoogle Scholar
  32. 32.
    A. Farina, E. Valdinoci, Flatness results for nonlocal minimal cones and subgraphs. Ann. Sc. Norm. Super. Pisa Cl. Sci. (5), in press.Google Scholar
  33. 33.
    W. Feller, An introduction to probability theory and its applications. Vol. II. Second edition John Wiley & Sons, Inc., New York-London-Sydney 1971 xxiv+669 pp.Google Scholar
  34. 34.
    A. Figalli, E. Valdinoci, Regularity and Bernstein-type results for nonlocal minimal surfaces. J. Reine Angew. Math. 729 (2017), 263–273.MathSciNetzbMATHGoogle Scholar
  35. 35.
    E. Giusti, Minimal surfaces and functions of bounded variation. Monographs in Mathematics, 80. Birkhäuser Verlag, Basel, 1984. xii+240 pp.Google Scholar
  36. 36.
    G. Gripenberg, Two Tauberian theorems for nonconvolution Volterra integral operators. Proc. Amer. Math. Soc. 89 (1983), no. 2, 219–225.MathSciNetCrossRefzbMATHGoogle Scholar
  37. 37.
    G. Gripenberg, Volterra integro-differential equations with accretive nonlinearity. J. Differential Equations 60 (1985), no. 1, 57–79.MathSciNetCrossRefzbMATHGoogle Scholar
  38. 38.
    A. Iannizzotto, S. Mosconi, M. Squassina, Global Hölder regularity for the fractional \(p\) -Laplacian. Rev. Mat. Iberoam. 32 (2016), no. 4, 1353–1392.MathSciNetCrossRefzbMATHGoogle Scholar
  39. 39.
    J. Kemppainen, J. Siljander, V. Vergara, R. Zacher, Decay estimates for time-fractional and other non-local in time subdiffusion equations in \({\mathbb{R}}^{d}\). Math. Ann. 366 (2016), no. 3-4, 941–979.MathSciNetCrossRefzbMATHGoogle Scholar
  40. 40.
    J. Kemppainen, J. Siljander, R. Zacher, Representation of solutions and large-time behavior for fully nonlocal diffusion equations. J. Differential Equations 263 (2017), no. 1, 149–201.MathSciNetCrossRefzbMATHGoogle Scholar
  41. 41.
    J. Kemppainen, R. Zacher, Long-time behaviour of non-local in time Fokker–Planck equations via the entropy method. Preprint, arXiv:1708.04572 (2017).
  42. 42.
    A. A. Kilbas, H. M. Srivastava, J. J. Trujillo, Theory and applications of fractional differential equations. North-Holland Mathematics Studies, 204. Elsevier Science B.V., Amsterdam, 2006. xvi+523.Google Scholar
  43. 43.
    T. Kuusi, G. Mingione, Y. Sire, Nonlocal self-improving properties. Anal. PDE 8 (2015), no. 1, 57–114.MathSciNetCrossRefzbMATHGoogle Scholar
  44. 44.
    N. S Landkof, Foundations of modern potential theory. Translated from the Russian by A. P. Doohovskoy. Die Grundlehren der mathematischen Wissenschaften, Band 180. Springer-Verlag, New York-Heidelberg, 1972. x+424 pp.Google Scholar
  45. 45.
    Y. Li, A. Qi, Positive solutions for multi-point boundary value problems of fractional differential equations with \(p\) -Laplacian. Math. Methods Appl. Sci. 39 (2016), no. 6, 1425–1434.MathSciNetCrossRefzbMATHGoogle Scholar
  46. 46.
    X. Liu, M. Jia, W. Ge, The method of lower and upper solutions for mixed fractional four-point boundary value problem with \(p\) -Laplacian operator. Appl. Math. Lett. 65 (2017), 56–62.MathSciNetCrossRefzbMATHGoogle Scholar
  47. 47.
    Y. Luchko, M. Yamamoto, General time-fractional diffusion equation: some uniqueness and existence results for the initial-boundary-value problems. Fract. Calc. Appl. Anal. 19 (2016), no. 3, 676–695.MathSciNetCrossRefzbMATHGoogle Scholar
  48. 48.
    F. Mainardi, On some properties of the Mittag-Leffler function \(E_\alpha (-t^\alpha )\)completely monotone for \(t >0\) with \(0<\alpha <1\). Discrete Contin. Dyn. Syst. Ser. B 19 (2014), no. 7, 2267–2278.MathSciNetCrossRefzbMATHGoogle Scholar
  49. 49.
    F. Mainardi, Y. Luchko, G. Pagnini, The fundamental solution of the space-time fractional diffusion equation. Fract. Calc. Appl. Anal. 4 (2001), no. 2, 153–192.MathSciNetzbMATHGoogle Scholar
  50. 50.
    M. M. Meerschaert, E. Nane, P. Vellaisamy, Fractional Cauchy problems on bounded domains. Ann. Probab. 37 (2009), no. 3, 979–1007.MathSciNetCrossRefzbMATHGoogle Scholar
  51. 51.
    R. Metzler, J. Klafter, The random walk’s guide to anomalous diffusion: a fractional dynamics approach. Phys. Rep. 339 (2000), no. 1, 77 pp.MathSciNetCrossRefzbMATHGoogle Scholar
  52. 52.
    J. Nakagawa, K. Sakamoto, M. Yamamoto, Overview to mathematical analysis for fractional diffusion equations–new mathematical aspects motivated by industrial collaboration. J. Math-for-Ind. 2A (2010), 99–108.MathSciNetzbMATHGoogle Scholar
  53. 53.
    R. B. Paris, Exponential asymptotics of the Mittag-Leffler function. R. Soc. Lond. Proc. Ser. A Math. Phys. Eng. Sci. 458 (2002), no. 2028, 3041–3052.MathSciNetCrossRefzbMATHGoogle Scholar
  54. 54.
    S. Pincherle, Sull’inversione degli integrali definiti. Memorie di Matem. e Fis. della Società italiana delle Scienze, Serie 3 (1907), no. 15, 3–43.Google Scholar
  55. 55.
    P. Podio-Guidugli, A notion of nonlocal Gaussian curvature. Atti Accad. Naz. Lincei Rend. Lincei Mat. Appl. 27 (2016), no. 2, 181–193.MathSciNetCrossRefzbMATHGoogle Scholar
  56. 56.
    J. Prüss, Evolutionary integral equations and applications. Monographs in Mathematics, 87. Birkhäuser Verlag, Basel, 1993. xxvi+366 pp.Google Scholar
  57. 57.
    P. Pucci, M. Xiang, B. Zhang, Multiple solutions for nonhomogeneous Schrödinger–Kirchhoff type equations involving the fractional \(p\) -Laplacian in \({\mathbb{R}}^{N}\). Calc. Var. Partial Differential Equations 54 (2015), no. 3, 2785–2806.Google Scholar
  58. 58.
    Raviart, P. A., Sur la résolution de certaines équations paraboliques non linéaires, J. Functional Analysis 5 (1970), 299–328.MathSciNetCrossRefzbMATHGoogle Scholar
  59. 59.
    X. Ros-Oton, J. Serra, Regularity theory for general stable operators. J. Differential Equations 260 (2016), no. 12, 8675–8715.MathSciNetCrossRefzbMATHGoogle Scholar
  60. 60.
    X. Ros-Oton, J. Serra, E. Valdinoci, Pohozaev identities for anisotropic integro-differential operators. Comm. Partial Differential Equations 42 (2017), no. 8, 1290–1321.MathSciNetCrossRefzbMATHGoogle Scholar
  61. 61.
    X. Ros-Oton, E. Valdinoci, The Dirichlet problem for nonlocal operators with singular kernels: convex and nonconvex domains. Adv. Math. 288 (2016), 732–790.MathSciNetCrossRefzbMATHGoogle Scholar
  62. 62.
    M. Sáez and E. Valdinoci, On the evolution by fractional mean curvature. Comm. Anal. Geom. 27 (2019), no. 1.Google Scholar
  63. 63.
    J. Sánchez, V. Vergara, Long-time behavior of nonlinear integro-differential evolution equations. Nonlinear Anal. 91 (2013), 20–31.MathSciNetCrossRefzbMATHGoogle Scholar
  64. 64.
    L. E. Silvestre, Regularity of the obstacle problem for a fractional power of the Laplace operator. Ph.D. Thesis, The University of Texas at Austin, 2005.Google Scholar
  65. 65.
    E. Topp, M. Yangari, Existence and uniqueness for parabolic problems with Caputo time derivative. J. Differential Equations 262 (2017), no. 12, 6018–6046.MathSciNetCrossRefzbMATHGoogle Scholar
  66. 66.
    V. V. Uchaikin, Fractional derivatives for physicists and engineers. Volume II. Applications. Nonlinear Physical Science. Higher Education Press, Beijing; Springer, Heidelberg, 2013. xii+446 pp.Google Scholar
  67. 67.
    J. L. Vázquez, The porous medium equation. Mathematical theory. Oxford Mathematical Monographs. The Clarendon Press, Oxford University Press, Oxford, 2007. xxii+624 pp.Google Scholar
  68. 68.
    V. Vergara, R. Zacher, A priori bounds for degenerate and singular evolutionary partial integro-differential equations. Nonlinear Anal. 73 (2010), no. 11, 3572–3585.MathSciNetCrossRefzbMATHGoogle Scholar
  69. 69.
    V. Vergara, R. Zacher, Optimal decay estimates for time-fractional and other nonlocal subdiffusion equations via energy methods. SIAM J. Math. Anal. 47 (2015), no. 1, 210–239.MathSciNetCrossRefzbMATHGoogle Scholar
  70. 70.
    V. Volterra, Sopra alcune questioni di inversione di integrali definiti. Ann. Mat. Pura Appl. 25 (1897), no. 1, 139–178.CrossRefzbMATHGoogle Scholar
  71. 71.
    R. Zacher, Maximal regularity of type \( L_p\) for abstract parabolic Volterra equations. J. Evol. Equ. 5 (2005), no. 1, 79–103.MathSciNetCrossRefzbMATHGoogle Scholar
  72. 72.
    R. Zacher, Weak solutions of abstract evolutionary integro-differential equations in Hilbert spaces. Funkcial. Ekvac. 52 (2009), no. 1, 1–18.MathSciNetCrossRefzbMATHGoogle Scholar
  73. 73.
    X. Zhang, L. Liu, B. Wiwatanapataphee, Y. Wu, The eigenvalue for a class of singular \(p\) -Laplacian fractional differential equations involving the Riemann–Stieltjes integral boundary condition. Appl. Math. Comput. 235 (2014), 412–422.Google Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  • Serena Dipierro
    • 1
    Email author
  • Enrico Valdinoci
    • 1
    • 2
  • Vincenzo Vespri
    • 3
  1. 1.Department of Mathematics and StatisticsUniversity of Western AustraliaPerthAustralia
  2. 2.Dipartimento di Matematica “Federigo Enriques”Università degli studi di MilanoMilanItaly
  3. 3.Dipartimento di Matematica e Informatica “Ulisse Dini”Università degli studi di FirenzeFlorenceItaly

Personalised recommendations